Alert archive / Michigan / Gale Warnings in 2017
Gale Warning 23, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Oct 26, 2017, 4:17 PM EDT. It took effect at Oct 27, 2017, 2:00 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2017, 4:17 PM EDT (20:17 UTC)
- In effect from
- Oct 27, 2017, 2:00 AM EDT
- Expired
- Oct 27, 2017, 2:02 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
566 WHUS73 KAPX 262017 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 417 PM EDT THU OCT 26 2017 LHZ345>348-LMZ341-342-270430- /O.UPG.KAPX.GL.A.0008.171027T0600Z-171027T1600Z/ /O.NEW.KAPX.GL.W.0023.171027T0600Z-171027T1800Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 417 PM EDT THU OCT 26 2017 ...GALE WARNING IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-344>346-270430- /O.EXT.KAPX.SC.Y.0089.171026T2200Z-171028T0600Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 417 PM EDT THU OCT 26 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-270430- /O.EXT.KAPX.SC.Y.0089.171027T0200Z-171028T0200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 417 PM EDT THU OCT 26 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ349-270430- /O.EXT.KAPX.SC.Y.0089.171027T0600Z-171028T0000Z/ STURGEON PT TO ALABASTER MI- 417 PM EDT THU OCT 26 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
4 follow-up statements
732 WHUS73 KAPX 270219 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1019 PM EDT THU OCT 26 2017 LHZ345>348-LMZ341-342-271030- /O.CON.KAPX.GL.W.0023.171027T0600Z-171027T1800Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1019 PM EDT THU OCT 26 2017 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY... A GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-344>346-271030- /O.CON.KAPX.SC.Y.0089.000000T0000Z-171028T0600Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1019 PM EDT THU OCT 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-271030- /O.CON.KAPX.SC.Y.0089.000000T0000Z-171028T0200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1019 PM EDT THU OCT 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ349-271030- /O.CON.KAPX.SC.Y.0089.171027T0600Z-171028T0000Z/ STURGEON PT TO ALABASTER MI- 1019 PM EDT THU OCT 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
147 WHUS73 KAPX 270806 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 406 AM EDT FRI OCT 27 2017 LSZ321-322-271615- /O.UPG.KAPX.SC.Y.0089.000000T0000Z-171028T0200Z/ /O.EXB.KAPX.GL.W.0023.000000T0000Z-171027T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 406 AM EDT FRI OCT 27 2017 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>348-LMZ341-342-271615- /O.CON.KAPX.GL.W.0023.000000T0000Z-171027T1800Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 406 AM EDT FRI OCT 27 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-344>346-271615- /O.EXT.KAPX.SC.Y.0089.000000T0000Z-171028T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 406 AM EDT FRI OCT 27 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ349-271615- /O.CON.KAPX.SC.Y.0089.000000T0000Z-171028T0000Z/ STURGEON PT TO ALABASTER MI- 406 AM EDT FRI OCT 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
857 WHUS73 KAPX 271456 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1056 AM EDT FRI OCT 27 2017 LHZ345>348-LMZ341-342-271800- /O.CON.KAPX.GL.W.0023.000000T0000Z-171027T1800Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1056 AM EDT FRI OCT 27 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LSZ321-322-272200- /O.CON.KAPX.GL.W.0023.000000T0000Z-171027T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1056 AM EDT FRI OCT 27 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-344>346-272300- /O.CON.KAPX.SC.Y.0089.000000T0000Z-171028T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1056 AM EDT FRI OCT 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ349-272300- /O.CON.KAPX.SC.Y.0089.000000T0000Z-171028T0000Z/ STURGEON PT TO ALABASTER MI- 1056 AM EDT FRI OCT 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
154 WHUS73 KAPX 271802 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 202 PM EDT FRI OCT 27 2017 LSZ321-322-280000- /O.CAN.KAPX.GL.W.0023.000000T0000Z-171027T2200Z/ /O.EXA.KAPX.SC.Y.0089.000000T0000Z-171028T0000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 202 PM EDT FRI OCT 27 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ341-342-280215- /O.EXP.KAPX.GL.W.0023.000000T0000Z-171027T1800Z/ /O.EXA.KAPX.SC.Y.0089.000000T0000Z-171028T1000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 202 PM EDT FRI OCT 27 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ345>348-280215- /O.EXP.KAPX.GL.W.0023.000000T0000Z-171027T1800Z/ /O.EXB.KAPX.SC.Y.0089.000000T0000Z-171028T0300Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 202 PM EDT FRI OCT 27 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ349-280215- /O.EXT.KAPX.SC.Y.0089.000000T0000Z-171028T0300Z/ STURGEON PT TO ALABASTER MI- 202 PM EDT FRI OCT 27 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-344>346-280215- /O.CON.KAPX.SC.Y.0089.000000T0000Z-171028T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 202 PM EDT FRI OCT 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Oct 26, 3:57 PM EDT, 20 minutes earlier.
Area forecast discussion, Oct 26, 3:57 PM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
357 PM EDT Thu Oct 26 2017
.NEAR TERM...(Tonight through Friday)
Issued at 354 PM EDT Thu Oct 26 2017
...Breezy and rainy tonight into Friday...
High Impact Weather Potential...Gale-force gusts possible on
northern portions of Lakes Michigan and Huron late tonight through
Friday morning.
Pattern Synopsis/Forecast...Two areas of low pressure, one currently
centered over eastern Iowa and a stronger developing low centered
over northeast Minnesota, will interact with each other as progress
downstream tonight into Friday. Models show these two low centers
dancing with each other as the stronger northern low swings the
southern low northeastward into northern Wisconsin where they more
or less merge with each other Friday afternoon. As the southern low
swings northward, it will drag an occluded front through Lower
Michigan on Friday. Rainfall associated with these lows will
overspread eastern Upper later this evening and later northwest
Lower overnight. Rain will continue into Friday, generally focusing
north of M-32 where fgen banding is progged to be strongest. Not
expecting heavy rainfall rates/amounts on top of the already
saturated soils from earlier this week, but some areas north of M-32
could see in excess of a half inch by late Friday. There's also a
very good chance our southern counties may dry out by Friday
afternoon as the better forcing lifts north. Thermal profiles look
warm enough for just rain across the vast majority of the forecast
area. However, if some evaporative cooling can occur at the onset of
precipitation tonight, there could be a few wet snowflakes mixing in
across western Chippewa County and perhaps some of higher terrain of
interior northern Lower where temperatures will fall into the 30s.
Cloud cover will continue to increase and winds will pick up this
evening/overnight as the upstream system slowly approaches. Winds at
925mb are progged to be 30+ knots this evening into the overnight,
and forecast soundings show potential of mix at least some of this
momentum down to the surface tonight. Gusts of 20-30 mph look
possible, particularly along the coasts as well as near and north of
the Straits. Winds expected to gradually diminish Friday afternoon
with highs in the 40s to low 50s.
&&
.SHORT TERM...(Friday night through Sunday)
Issued at 354 PM EDT Thu Oct 26 2017
...Unsettled/wet weather returning...
High Impact Weather Potential...Minimal at this point. Additional
lighter precip amounts through the weekend that might have some
impact on area rivers.
Four wave long wave pattern around the northern hemisphere today
with strong ridging along the west coast of NOAM and downstream
troughing through central and eastern NOAM...a typical cool/cold
pattern setup for the Great Lakes. Several waves of energy are
rotating through the mean long wave trough. One exiting the mid
Atlantic coast...while another is dropping into the northern
plains/upper Midwest region. Subtle short wave ridging is across the
western lakes region today providing us with a break in the recent
unsettled weather.
Next piece of short wave energy will dig into the western Great
Lakes/Midwest region over the next few days and deliver another shot
of cold air to the western Great Lakes by the end of the weekend.
Coldest air we've seen thus far this season with -4C to -6C 850 MB
air forecast to overspread the region on Sunday. As a result...p-
type issues will come into play eventually although for the
moment...greatest winter weather impact is anticipated across the
western U.P. and into Minnesota with only minor impacts (at best)
across this CWA.
Primary Forecast concerns...Precip type issues at various times.
Lead short wave trough is expected to swing through Wisconsin and up
through the U.P. Friday night through Saturday with attending
surface low occluding over the western Great Lakes. Initial (warm
conveyor) round of precip and trowal feature swings through the
region Friday before a fairly pronounced/robust dry slot punches
through the region Friday night...likely to bring a temporary lull
in precip. But...secondary short wave energy and wrap-
around/deformation precip edges back into the region late Friday
night with more widespread precip (particularly across NW lower
Michigan and the U.P. with the lakes getting involved) through much
of Saturday into Saturday night. Per forecast soundings...an
increasingly cold thermal profile gets just cold enough to consider
a rain-snow mix Friday night in the higher terrain areas of NW lower
MI...and I may add that to the forecast. A bit colder still Saturday
night into early Sunday and we may see some slushy snow
accumulations in the higher terrain areas.
Beyond that...still expect that we dry out once again as we go
through the day Sunday...as subtle short wave ridging/surface high
pressure/dry air build into the region.
&&
.LONG TERM...(Sunday night through Thursday)
Issued at 354 PM EDT Thu Oct 26 2017
Pattern remains progressive through the extended. The combination of
clippers and lake enhancement should bring plenty of chances for
precipitation. Areas across eastern Upper and interior northern
Lower should expect to see a change over to snow in the cooler
overnight and early morning hours. High temperatures look to remain
slightly below normal through mid-week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 200 PM EDT Thu Oct 26 2017
Some patchy stratocu still hanging around APN, otherwise just
increasing mid/high level clouds through the rest of this
afternoon out ahead of a developing system over northern MN. Light
and variable winds at this hour for most of the area will become
SE by late afternoon as the pressure gradient strengthens. Winds
will increase just above the surface tonight allowing for LLWS,
with a good chance for some resultant gusts reaching the surface.
Expecting the LLWS to diminish by mid to late morning on Friday.
Rain chances will overspread the area late tonight into Friday
morning with some vsby restrictions and lower cigs. At this time
heaviest rains look most likely to impact PLN and APN.
&&
.MARINE...
Issued at 354 PM EDT Thu Oct 26 2017
Intensifying surface low over MN will work into the western Great
Lakes tonight. Rain associated with this system will spread into the
region late tonight into Friday with winds increasing as the
pressure gradient strengthens. Gale force gusts are looking more
likely across northern Lakes Michigan and Huron late tonight through
Friday morning so have upgraded to a gale warning there. It is not
out of the question that Whitefish Bay could see a few gusts
approaching gale force Friday afternoon, but chances aren't too
high. Small craft advisory winds for all other areas tonight
through Friday, with winds expected to gradually diminish late
Friday into Friday night.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY from 2 AM to 8 PM EDT Friday for LHZ349.
GALE WARNING from 2 AM to 2 PM EDT Friday for LHZ345>348.
LM...SMALL CRAFT ADVISORY until 2 AM EDT Saturday for LMZ323-344>346.
GALE WARNING from 2 AM to 2 PM EDT Friday for LMZ341-342.
LS...SMALL CRAFT ADVISORY from 10 PM this evening to 10 PM EDT Friday
for LSZ321-322.
&&
NEAR TERM...MK
SHORT TERM...BA
LONG TERM...AM
AVIATION...MK
MARINE...MKHazardous weather outlook, Oct 26, 4:01 PM EDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 401 PM EDT Thu Oct 26 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-272015- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 401 PM EDT Thu Oct 26 2017 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Tonight. Minor river flooding will continue on the Manistee River near Sherman. Please see the latest river flood statement for additional details. Gales are expected on northern portions of Lakes Michigan and Huron late tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. River flooding will continue into Friday for the Manistee River near Sherman. Please see the latest river flood statement for additional details. Gales are expected on northern portions of Lakes Michigan and Huron through early Friday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 3:41 AM EDT | Gale Watch | APX | 13 hr | |
| Oct 26, 3:41 AM EDT | Small Craft Advisory | APX | 69 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.